• Users Online: 2928
  • Print this page
  • Email this page
CASE REPORT
Year : 2016  |  Volume : 60  |  Issue : 3  |  Page : 199-201

An anaesthesiologist's encounter with purple glove syndrome


1 Department of Cardiac Anaesthesia, AIIMS, New Delhi, India
2 Department of Anaesthesia, HIMSR, New Delhi, India

Correspondence Address:
B Uma
A-2525, Netaji Nagar, New Delhi - 110 023
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5049.177864

Rights and Permissions

Purple glove syndrome (PGS) is a devastating complication of intravenous (IV) phenytoin administration. Anaesthetic management during the amputation of the limb for such patients is very challenging due to limited clinical experience. A 65-year-old woman developed PGS of left upper extremity after IV administration of phenytoin following generalised tonic-clonic seizures. The condition progressed rapidly leading to gangrene of left hand extending to the mid arm. Amputation was carried out under general anaesthesia with a supraglottic airway device. We discuss the prevention and alternate managements in PGS, which is a rare clinical entity with limited data in the literature.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3821    
    Printed18    
    Emailed1    
    PDF Downloaded483    
    Comments [Add]    
    Cited by others 1    

Recommend this journal